MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO PERFORMA®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS MEXICO PERFORMA®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 5583-23/B
Medical Device Problem Codes Fluid/Blood Leak (1250); Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account reports during an atrial fibrillation ablation, a vascular dissection occurred which resulted in a pericardial effusion.The ablation catheter and sheath were placed at the coronary sinus.When injecting the contrast agent into the coronary sinus using the 5f vertebral diagnostic catheter, an obstruction was noted.When removing the sheath from the coronary sinus, a dissection in the coronary sinus was observed.The patient was observed and remained hemodynamically stable.No intervention was required.Ultrasound was completed which diagnosed the effusion.The effusion resolved on its own without medical or surgical treatment and the patient is stable.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.

Brand Name
PERFORMA®.BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key20258467
Report Number3011642792-2024-00060
Device Sequence Number18028758
Product Code DQO
UDI-Device Identifier00884450002506
UDI-Public884450002506
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5583-23/B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown